Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

After delivery sweat excessively, not nursing child. Thyroid and sugar test normal. On welbutrin and otho cyclen

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I had my second child 11 months ago. Ever since then I sweat excessively. I am no longer nursing. I have had my thyroid checked and my fasting blood sugar. Both are fine. I just wondered what might be causing this. I started wellbutrin a few months ago, but the excessive sweating was happening before that. I am on ortho cyclen also. Those are the only meds i take regularly. I have to have a fan blowing on me to be able to blow dry my hair. Sometimes I sweat just sitting doing nothing! It is also a bad smelling sweat and I can't even get it out of my t-shirts. Please help.
Posted Mon, 23 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shanthi.E 49 minutes later
Brief Answer:
the cause is possibly hormonal

Detailed Answer:
Hi Tera,

Hope you are doing well.

I am glad that the thyroid and the blood sugars are normal.

The possible cause for your excessive sweating, that I can think of, is a Hyper-metabolic state. By this, I mean your body is in a high state of metabolism. You are constantly using and burning energy in the form of calories. This releases enormous amount of heat. The excess heat inspissates from body as sweating. This process is ongoing at a high rate in you.

The cause for this is hormonal. Perhaps, I think your adrenals are functioning at a higher rate with high cortisol levels. This is one possibility for excess sweating in you.

Wellbutrin does not necessarily cause excess sweating. The ortho- cyclen can also cause excessive sweating due to the hormones estrogen and progesterone.

I understand your concern of not being able to get it out of your T-shirts. However, do not worry much; we can resolve this problem.

Drink as much water as you can. It will reduce the heat production in your body and cool it down.

Speak to your pill.

Get you serum cortisol levels checked, if possible.

Hope this information is of some help to you. Let me know if you have more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor